Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 81, NWS North Platte, NE

June 25, 2001Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 25, 2001, 9:15 PM MDT for Cherry County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 25, 2001, 9:15 PM MDT (03:15 UTC)
Expired
Jun 25, 2001, 10:15 PM MDT
In force
60 min
Issued by
NWS North Platte, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cherry County, NE

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 3.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1286 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
2140 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
27.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 260316
SVRLBF
NEC031-260415-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
915 PM MDT MON JUN 25 2001

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 1015 PM MDT

* AT 912 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CHERRY COUNTY...OR ABOUT 35 MILES SOUTHWEST
  OF MERRIMAN...MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...

  OVER FARM AND RANGELANDS OF CHERRY COUNTY SOUTH OF MERRIMAN.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4274 10206 4236 10203 4237 10144 4275 10146
$$s

DP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:52 PM MDT, 23 minutes earlier.

Area forecast discussion, Jun 25, 8:52 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
952 PM CDT MON JUN 25 2001

HAVE UPDATED ALL ZONES TO REDUCE PRECIP POPS...WITH THE GREATEST
REDUCTION OVER THE SRN ZONES. STATIONARY FRONT CONTINUES TO LIFT
NORTHWARD...WITH THE NWRN CWA NORTH OF THE FRONT. SEVERAL TSRAS HAVE
DEVELOPED OVER NERN ZONES IN THE PAST HOUR AS A RESULT OF FAVORABLE
H7 OMEGA. WITH ABUNDANT LLRH IN PLACE AND LLJ ON TRACK TO MOVE
ACROSS WRN CWA BY 6Z...TSRAS WILL BE POSSIBLE IN THE WRN HALF OF
CWA. HAVE GONE WITH WIDELY SCATTERED WORDING IN NERN ZONES AND WILL
GO WITH 20-40 POPS IN WRN ZONES.

.LBF...NONE.

CLB

In the hours before

Local storm report, Jun 25, 6:31 PM MDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
731 PM CDT MON JUN 25 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0712 PM    9 NE WALLACE              NE   .75 INCH HAIL
06/25/01   LINCOLN                        REPORTED BY SPOTTERS
Local storm report, Jun 25, 7:37 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
837 PM CDT MON JUN 25 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0755 PM    3 S SUTHERLAND            NE   1.00 INCH HAIL
06/25/01   LINCOLN                        REPORTED BY SPOTTERS

0820 PM    2 E WALLACE               NE   .75 INCH HAIL
06/25/01   LINCOLN                        REPORTED BY SPOTTERS

0825 PM    NORTH PLATTE              NE   .88 INCH HAIL
06/25/01   LINCOLN                        REPORTED BY SPOTTERS

JZ
Local storm report, Jun 25, 8:30 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
930 PM CDT MON JUN 25 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0855 PM    4 N MADRID                NE   .75 INCH HAIL
06/25/01   PERKINS                        REPORTED BY SPOTTERS

0915 PM    7 S PAXTON                NE   1.75 INCH HAIL
06/25/01   KEITH                          REPORTED BY SPOTTERS

JZ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:11 PM MDTSevere Thunderstorm WarningLBFLincoln64 min
Jun 25, 7:13 PM MDTSevere Thunderstorm WarningLBFLincoln62 min
Jun 25, 7:49 PM MDTSevere Thunderstorm WarningLBFPerkins56 min
Jun 25, 8:09 PM MDTSevere Thunderstorm WarningLBFKeith66 min
Jun 25, 9:05 PM MDTSevere Thunderstorm WarningLBFPerkins55 min
Jun 26, 5:50 AM MDTSevere Thunderstorm WarningLBFHolt40 min
Jun 26, 2:35 PM MDTSevere Thunderstorm WarningLBFGrant25 min
Jun 26, 3:01 PM MDTSevere Thunderstorm WarningLBFGrant29 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.